Alert archive / Washington / Winter Storm Warnings in 2012

Winter Storm Warning 4, NWS Seattle, WA

January 19, 2012

NWS Seattle, WA issued this winter storm warning at Jan 19, 2012, 10:39 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2012, 10:39 AM PST (18:39 UTC)
Expired
Jan 19, 2012, 1:57 PM PST
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

488 
WWUS46 KSEW 191839
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1039 AM PST THU JAN 19 2012

.A WARM FRONT WILL CONTINUE TO SPREAD RAIN OVER PORTIONS OF
WESTERN WASHINGTON THROUGH EARLY THIS AFTERNOON. TEMPERATURES
WILL REMAIN BELOW FREEZING WITH FREEZING RAIN EXPECTED AT THE
SURFACE. AREAS FARTHER NORTH INCLUDING EVERETT...ADMIRALTY INLET
AND EASTERN STRAIT OF JUAN DE FUCA WILL SEE SNOW AT TIMES.
PRECIPITATION WILL EASE THIS AFTERNOON. TEMPERATURES WILL
GRADUALLY MODERATE TONIGHT...RISING ABOVE FREEZING. ANOTHER STRONG
SYSTEM WILL BRING HEAVY SNOW TO THE MOUNTAINS ON FRIDAY.

WAZ507-192200-
/O.NEW.KSEW.WS.W.0004.120119T1839Z-120119T2200Z/
EVERETT AND VICINITY-
1039 AM PST THU JAN 19 2012

...WINTER STORM WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON.

* SOME AFFECTED LOCATIONS...EVERETT.

* TIMING...SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON. 

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS 2 TO 4 INCHES. 

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED FOR THE LOWLANDS WHEN 4 INCHES OF
SNOW OR MORE IS LIKELY WITHIN 12 HOURS.

&&

$$

WAZ504-505-508-509-511-512-192200-
/O.CON.KSEW.IS.W.0001.000000T0000Z-120119T2200Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
1039 AM PST THU JAN 19 2012

...ICE STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

* SOME AFFECTED LOCATIONS...SEATTLE...OLYMPIA...TACOMA... 
  BREMERTON AND BELLEVUE. 

* TIMING....FREEZING RAIN WILL CONTINUE THROUGH EARLY THIS 
  AFTERNOON. 

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 0.25 TO 0.75 
  INCHES. 

* MAIN IMPACT...TRAVEL WILL BE SEVERELY IMPACTED. POWER OUTAGES 
  ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS WILL LIKELY
LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO
THE DANGER.

&&

$$

WAZ517-192000-
/O.CON.KSEW.IS.W.0001.000000T0000Z-120119T2000Z/
CENTRAL COAST-
1039 AM PST THU JAN 19 2012

...ICE STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* SOME AFFECTED LOCATIONS...HOQUIAM...ABERDEEN...MOSTESANO.

* TIMING...FREEZING RAIN WILL CONTINUE THROUGH LATE THIS MORNING.

* ICE ACCUMULATIONS...TOTAL ICE ACCUMULATIONS OF 0.25 TO 0.75 
  INCHES. 

* MAIN IMPACT...TRAVEL WILL BE SEVERELY IMPACTED. POWER OUTAGES 
  ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
IMMINENT OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ACCUMULATIONS
WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS STRONGLY
DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY IMPACTED. IF YOU
MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY. ICE ACCUMULATIONS WILL LIKELY
LEAD TO SNAPPED POWER LINES AND FALLING TREE BRANCHES THAT ADD TO
THE DANGER.

&&

$$

WAZ510-514-192200-
/O.NEW.KSEW.WW.Y.0009.120119T1839Z-120119T2200Z/
ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA-
1039 AM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 2 PM PST THIS
AFTERNOON.

* SOME AFFECTED LOCATIONS...PORT ANGELES...PORT TOWNSEND AND OAK
  HARBOR.  

* TIMING...SNOW WILL CONTINUE THROUGH EARLY THIS AFTERNOON. 

* ACCUMULATIONS...TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ518-519-200000-
/O.CON.KSEW.WS.A.0003.120121T0000Z-120121T1800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
1039 AM PST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS. 

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS...8 TO 16 INCHES ARE POSSIBLE WITH THE 
  HEAVIEST AMOUNTS AT MOUNT BAKER. 

* MAIN IMPACT...EXPECT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

&&

$$
1 follow-up statement
772 
WWUS46 KSEW 192157
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
157 PM PST THU JAN 19 2012

.WESTERN WASHINGTON WILL CONTINUE TO SEE A MIXED BAG OF WINTRY
WEATHER TONIGHT WITH FREEZING RAIN...SLEET AND MORE SNOW EXPECTED
ACROSS THE LOWLANDS. WARMER AIR WILL MOVE INLAND LATE TONIGHT
WITH TEMPERATURES MODERATING AND PRECIPITATION CHANGING OVER TO ALL
RAIN FROM THE SOUTH TO THE NORTH. TEMPERATURES WILL REMAIN ABOVE
FREEZING ON FRIDAY. 

ANOTHER STRONG...WET SYSTEM WILL BRING HEAVY SNOW TO THE
MOUNTAINS FRIDAY EVENING INTO SATURDAY. 

WAZ507-201200-
/O.CAN.KSEW.WS.W.0004.000000T0000Z-120119T2200Z/
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
EVERETT AND VICINITY-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* SOME AFFECTED LOCATIONS...EVERETT...MARYSVILLE. 

* TIMING...EXPECT SNOW AT TIMES THROUGH TONIGHT WITH FREEZING RAIN
  POSSIBLE. PRECIPITATION WILL CHANGE TO ALL RAIN EARLY FRI
  MORNING. 

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...AND 0.10 INCHES OF
  ICE ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ510-201200-
/O.CAN.KSEW.WW.Y.0009.000000T0000Z-120119T2200Z/
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
ADMIRALTY INLET AREA-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...PORT TOWNSEND AND OAK HARBOR.

* TIMING...SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT AND PERSIST
  THROUGH EARLY FRIDAY MORNING.

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...AND 0.10 INCHES OF
  ICE ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT
THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ514-201200-
/O.CAN.KSEW.WW.Y.0009.000000T0000Z-120119T2200Z/
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
EASTERN STRAIT OF JUAN DE FUCA-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...PORT ANGELES.

* TIMING...SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT AND PERSIST
  THROUGH EARLY FRIDAY MORNING.

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...AND 0.10 INCHES OF
  ICE ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT
THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ504-505-508-509-511-512-201200-
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
/O.CON.KSEW.IS.W.0001.000000T0000Z-120119T2200Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...SEATTLE...OLYMPIA...TACOMA... 
  BREMERTON AND BELLEVUE. 

* TIMING....SNOW OR FREEZING RAIN WILL CONTINUE TONIGHT...THEN
  CHANGE OVER TO ALL RAIN EARLY FRIDAY MORNING. 

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...OR 0.10 INCHES OF
  ICE ACCUMULATION POSSIBLE. 

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ001-503-506-201200-
/O.NEW.KSEW.WW.Y.0010.120120T0200Z-120120T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 10 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...FRIDAY HARBOR...BELLINGHAM AND
  ARLINGTON. 

* TIMING...SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT AND PERSIST
  THROUGH EARLY FRIDAY MORNING.

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...OR 0.10 INCHES OF ICE
  ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ515-201200-
/O.NEW.KSEW.WW.Y.0010.120119T2200Z-120120T1200Z/
WESTERN STRAIT OF JUAN DE FUCA-
157 PM PST THU JAN 19 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 4 AM PST FRIDAY.

* SOME AFFECTED LOCATIONS...SEKIU.

* TIMING...SNOW OR FREEZING RAIN WILL DEVELOP TONIGHT AND PERSIST
  THROUGH EARLY FRIDAY MORNING.

* ACCUMULATIONS...1 TO 2 INCHES OF NEW SNOW...OR 0.10 INCHES OF ICE
  ACCUMULATION POSSIBLE.

* MAIN IMPACT...EXPECT WINTER WEATHER DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER
WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE
SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT
EXPECTED.

&&

$$

WAZ518-519-201200-
/O.CON.KSEW.WS.A.0003.120121T0000Z-120121T1800Z/
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
157 PM PST THU JAN 19 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* SOME AFFECTED LOCATIONS...MOUNT BAKER...STEVENS PASS... 
  SNOQUALMIE PASS. 

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY MORNING.

* SNOW ACCUMULATIONS...8 TO 16 INCHES ARE POSSIBLE WITH THE 
  HEAVIEST AMOUNTS AT MOUNT BAKER. 

* MAIN IMPACT...EXPECT WINTER DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
WINTER WEATHER. IF YOU MUST TRAVEL IN THE WATCH AREA...CARRY AN
EXTRA FLASHLIGHT...FOOD...WATER...AND BLANKETS IN CASE OF
EMERGENCY.

&&

$$

33

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Jan 19, 10:00 AM PST, 39 minutes earlier.

Area forecast discussion, Jan 19, 10:00 AM PST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
1000 AM PST THU JAN 19 2012

.SYNOPSIS...A WARM FRONT MOVING ACROSS NORTHERN OREGON WILL BRING A
WINTRY MIX OF PRECIPITATION FROM EVERETT SOUTHWARD TODAY...WITH
SIGNIFICANT ICE ACCUMULATION FROM FREEZING RAIN FROM SOUTH SEATTLE
SOUTHWARD TO OLYMPIA. A WEAK FRONT WILL BRING LIGHT AMOUNTS OF
PRECIPITATION TO ALL OF WESTERN WASHINGTON TONIGHT...WITH THE
WINTERY MIX CONTINUING OVER PARTS OF THE AREA. A STRONGER...
WET...AND WARMER FRONTAL SYSTEM WILL ARRIVE FRIDAY AND FRIDAY
NIGHT...CHANGING PRECIPITATION TO ALL RAIN BY FRIDAY AFTERNOON. THE
ACTIVE WARMER AND WET WEATHER PATTERN WILL CONTINUE SATURDAY THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.SHORT TERM...WARM ADVECTION PRECIPITATION SPREAD OVER W WA THIS
MORNING FROM ABOUT ARLINGTON SOUTHWARD...ASSOCIATED WITH THE WARM
FRONTAL SYSTEM MOVING ACROSS OREGON. NORTH WINDS CONTINUE TO BRING
COLD AIR OUT OF THE FRASER VALLEY SOUTHWARD ACROSS THE W WA
INTERIOR...REINFORCING THE COLD AIR ALREADY IN PLACE. THERE IS A
WEDGE OF LOW LEVEL SUB-FREEZING AIR OVER THE W WA INTERIOR...DEEPEST
UP NORTH AND BECOMING SHALLOW OVER THE SW INTERIOR...WITH A LAYER OF
ABOVE FREEZING AIR JUST ABOVE. THIS IS CAUSING A RANGE OF PRECIP
TYPES FROM N TO S...FROM LIGHT SNOW OVER EVERETT...TO SLEET OVER
NORTH SEATTLE WHERE THERE IS WARM AIR ALOFT AND DEEP COLD AIR
BELOW...TO FREEZING RAIN FROM ABOUT SOUTH SEATTLE DOWN TO S OF
OLYMPIA...TO JUST RAIN OVER CHEHALIS. THE MOST SIGNIFICANT PROBLEM
IS FREEZING RAIN WITH ICE ACCUMULATIONS TO AROUND THREE QUARTERS OF
AN INCH EXPECTED THROUGH EARLY AFTERNOON. THE ICE STORM WARNING WILL
BE EXTENDED UNTIL 2 PM...BASED ON THE EXPECTATION THAT THE
SIGNIFICANT PRECIPITATION WILL TAPER OFF THIS AFTERNOON. SATELLITE
AND RADAR IMAGERY SHOWS THE BACK EDGE OF THE PRECIP APPROACHING THE
WA COAST AT 17Z...AND ROUGH EXTRAPOLATION TAKES IT ACROSS PUGET
SOUND AROUND 21Z...FITTING WELL WITH THE MODELS TAPERING PRECIP
AFTER THAT. THE SOUTH PART OF THE EAST PUGET SOUND LOWLANDS MAY
STILL BE UNDER THE GUN A LITTLE LONGER THAN THAT.

THE MODELS REMAIN CONSISTENT IN BRINGING A WEAK FRONT ACROSS THE
AREA TONIGHT...BUT WITH ONLY LIGHT AMOUNTS OF PRECIP. WITH THE COLD
AIR WEDGE REMAINING INTACT...THE WINTERY MIX WILL CONTINUE...BUT
EXACTLY WHERE THE SNOW...SLEET...FREEZING RAIN...AND RAIN BOUNDARIES
END UP IS STILL IN QUESTION. AT LEAST THE PRECIP WILL BE LIGHT. MAY
NEED TO ISSUE A WINTER WEATHER ADVISORY TO COVER THIS.

A STRONGER FRONTAL SYSTEM WILL BEGIN MOVING INTO THE AREA ON FRIDAY.
THIS APPEARS TO BE THE SYSTEM CURRENTLY OUT AROUND 150W. RESIDUAL
COLD AIR FRIDAY MORNING WILL PROBABLY CONTINUE THE WINTERY MIX
FARTHER NORTH OVER THE AREA...WITH RAIN OVER PUGET SOUND SOUTHWARD.
SHOULD BE RAIN EVERYWHERE BY FRIDAY AFTERNOON. LOWLAND SNOW MELT
WILL BE A PROBLEM IN THE MORNING...BUT RAIN RATES SHOULD PICK UP BY
FRIDAY NIGHT. THIS COULD CAUSE URBAN AND SMALL STREAM FLOODING
PROBLEMS...PARTICULARLY IN AREAS THAT RECEIVED A LOT OF SNOW. RAIN
WILL DECREASE SATURDAY AFTERNOON AFTER AN UPPER LEVEL TROUGH GOES
BY.  THIS SYSTEM ALSO HAS THE POTENTIAL TO BRING HEAVY SNOW TO THE
MOUNTAINS. A WINTER STORM WATCH IS IN EFFECT AND THIS WILL LIKELY BE
CONVERTED TO A WARNING AT SOME POINT. KAM

.LONG TERM...PREVIOUS DISCUSSION...THE ACTIVE WEATHER PATTERN WILL
CONTINUE SUNDAY THROUGH WEDNESDAY. LONG RANGE MODELS ARE IN RELATIVE
AGREEMENT SHOWING WEATHER SYSTEMS MOVING THROUGH AROUND SUNDAY
NIGHT...TUESDAY...AND WEDNESDAY. SCHNEIDER

&&

.HYDROLOGY...PREVIOUS DISCUSSION...MINOR URBAN AND SMALL STREAM
FLOODING IS POSSIBLE FRIDAY AND FRIDAY NIGHT AS THE SNOW MELTS AND A
FRONTAL SYSTEM BRINGS RAIN TO THE AREA. THERE COULD BE HEAVY ENOUGH
RAIN FRIDAY NIGHT...SO THAT COMBINED WITH LOWLAND SNOW MELT...SOME
RIVER FLOODING COULD OCCUR IN LOW ELEVATION RIVER BASINS OVER THE
SOUTHERN PART OF THE AREA. THE SERIES OF WARMER AND WET WEATHER
SYSTEMS WILL CONTINUE INTO MID NEXT WEEK...WITH AN INCREASING CHANCE
OF FLOODING AS EACH SYSTEM ADDS MORE RAIN TO THE RIVERS. COMPUTER
MODELS SHOW A PARTICULARLY MOIST AND STRONG SYSTEM AFFECTING THE
AREA TUESDAY AND WEDNESDAY. A FLOOD POTENTIAL OUTLOOK HAS BEEN
ISSUED WITH MORE SPECIFICS. KAM

&&

.AVIATION...

A VERY SIGNIFICANT ICE STORM UNDERWAY FOR MUCH OF WESTERN
WASHINGTON AFFECTING MANY TERMINALS ACROSS WRN WA.

COLD N/NE LOW LEVEL FLOW WILL KEEP TEMPERATURES BELOW FREEZING
THROUGH AT LEAST MIDDAY TODAY. A 995 MB SURFACE LOW PRESSURE SYSTEM
WILL MOVE INTO THE FAR N OREGON COAST THIS AFTERNOON PROVIDING THE
MOISTURE FOR WRN WA. THE FLOW ALOFT WILL BE LIGHT AND WLY.

THE KPAE TERMINAL NWD SHOULD SEE MOSTLY LIGHT SNOW TODAY WITH SNOW
ACCUMULATION UP TO 1 INCH. SOUTH OF KPAE TO JUST NORTH OF KBFI THERE
IS AN AREA OF SLEET AND FREEZING RAIN. FROM KBFI/KSEA SWD TO KOLM
AND KHQM...EXPECT ALL FREEZING RAIN THROUGH AT LEAST NOON WITH WITH
ICE ACCUMULATIONS UP TO A THIRD OF AN INCH...AND PERHAPS NEAR A HALF
INCH AT THE KOLM/KHQM TERMINALS. TEMPERATURES MAY STRUGGLE TO REACH
ABOVE 32 INTO THE AFTERNOON SO TIMING OF THE CHANGE FROM RAIN TO
FREEZING RAIN WILL BE MONITORED CLOSELY.

KSEA...N WIND 3-7 KT...SWITCHING TO SE WIND AFTER 03Z. WILL MAKE
CHANGES TO THE 18Z TAF. ALSO...RAIN FALLING INTO BELOW FREEZING
TEMPERATURES AT THE SURFACE WILL CAUSE ICE ACCUMULATION OF AT THIRD
OF AN INCH EXPECTED THROUGH AT LEAST NOON. THERE IS SOME CONCERN THE
TERMINAL COULD REMAIN BELOW FREEZING BEYOND NOON...POSSIBLY NOT
GOING ABOVE 32 UNTIL 2-3 PM. WILL INDICATE A TEMPO FOR EITHER -RA OR
-FZRA...THEN STRICTLY -RA AFTER 2 PM. CONTINUE TO MONITOR FORECASTS
CLOSELY. DTM

&&

.MARINE...A 995 MB SURFACE LOW MOVING INTO THE N OREGON COASTAL
WATERS WILL REACH ASTORIA AND PUSH INLAND THIS AFTERNOON. THIS
COMBINED WITH A 1030MB SURFACE HIGH OVER B.C. WILL KEEP STRONG NE
PRESSURE GRADIENTS ACROSS THE AREA. SMALL CRAFT NE/E WINDS SHOULD BE
EXPECTED MOST WATERS EXCEPT PUGET SOUND TODAY. DTM

A VIGOROUS FRONTAL SYSTEM WILL SWITCH THE FLOW TO SOUTHERLY AS IT
MOVES THROUGH THE FORECAST AREA FRIDAY THROUGH SATURDAY. THIS
FEATURE WILL PROBABLY BRING A SOLID ROUND OF GALE FORCE WINDS TO AT
LEAST THE COASTAL WATERS...ENTRANCES TO THE STRAIT...AND NORTHERN
INLAND WATERS. A GALE WATCH FOR THESE ZONES HAS BEEN POSTED WITH THE
EARLY MORNING FORECAST ISSUANCE. THE FORECAST CALLS FOR JUST BELOW
GALES AT ADMIRALTY INLET AND PUGET SOUND AND HOOD CANAL ZONES...BUT
GALES COULD CERTAINLY OCCUR THERE TOO. IN ADDITION THERE WILL
PROBABLY BE A SURGE OF GALE WESTERLIES IN THE CENTRAL STRAIT AND
EAST ENTRANCE FOLLOWING THE COLD FRONT ON SATURDAY.

ANOTHER STRONG FRONTAL SYSTEM WILL MOVE THROUGH THE AREA SUNDAY
THROUGH MONDAY...AND THIS WILL PROBABLY BRING ANOTHER ROUND OF
GALES.

IN ADDITION...A LARGE WESTERLY SWELL WILL MOVE INTO THE COASTAL
WATERS THIS WEEKEND WITH SWELLS OF 20 TO 25 FT LIKELY. DTM/MCDONNAL

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...ICE STORM WARNING INTO EARLY AFTERNOON FROM PUGET SOUND
      SOUTHWARD.
    .WINTER STORM WATCH NORTH AND CENTRAL CASCADES FRIDAY AFTERNOON
     THROUGH SATURDAY MORNING.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...WEST/CENTRAL/EASTERN
     STRAIT...NORTHERN INLAND WATERS.
     GALE WATCH FOR FRIDAY AND FRIDAY NIGHT FOR COASTAL WATERS...
       ENTRANCES TO THE STRAIT...NORTHERN INLAND WATERS.
     SMALL CRAFT ADVISORY THROUGH FRIDAY GRAYS HARBOR FOR ROUGH BAR
       CONDITIONS.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Jan 19, 5:31 AM PST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
531 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     FREEZING RAIN    1 NW MIRRORMONT         47.47N 122.00W
01/19/2012  E0.25 INCH       KING               WA   TRAINED SPOTTER

            NEAR ISSAQUAH ABOUT A QUARTER INCH OF FREEZING RAIN
            OVERNIGHT.

0529 AM     FREEZING RAIN    ISSAQUAH                47.53N 122.04W
01/19/2012  M0.25 INCH       KING               WA   NWS EMPLOYEE

            ABOUT 1/4 INCH OF ICE ON SURFACES.

&&

JNEHER
Local storm report, Jan 19, 6:32 AM PST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
632 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FREEZING RAIN    5 ENE SUMMIT            47.21N 122.26W
01/19/2012  E0.30 INCH       PIERCE             WA   TRAINED SPOTTER

            GLAZE COVERING EVERYTHING...SOME TREES COMING
            DOWN...POWER LINES SAGGING.

&&

BRC
Local storm report, Jan 19, 7:53 AM PST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
753 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     FREEZING RAIN    5 NNW GRAND MOUND       46.88N 123.04W
01/19/2012  M0.50 INCH       THURSTON           WA   TRAINED SPOTTER

            HALF AN INCH OF FREEZING RAIN OVERNIGHT, 15 OF SNOW
            YESTERDAY, ABOUT 18 ON THE GROUND.

&&

MM
Local storm report, Jan 19, 8:40 AM PST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
840 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     FREEZING RAIN    3 SE KENT               47.37N 122.18W
01/19/2012  M0.25 INCH       KING               WA   TRAINED SPOTTER

0839 AM     FREEZING RAIN    4 NE SHELTON            47.27N 123.05W
01/19/2012  M0.50 INCH       MASON              WA   TRAINED SPOTTER

&&

33
Local storm report, Jan 19, 10:37 AM PST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1037 AM PST THU JAN 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FREEZING RAIN    1 WNW FEDERAL WAY       47.32N 122.36W
01/19/2012  M0.50 INCH       KING               WA   TRAINED SPOTTER

            1/2 INCH OF ICE OF ACCRETION ON TOP OF 6 INCHES OF SNOW.
            BRANCHES STARTING TO SNAP.

0920 AM     FREEZING RAIN    2 S MILL CREEK          47.83N 122.21W
01/19/2012  M0.20 INCH       SNOHOMISH          WA   TRAINED SPOTTER

            0.20 INCHES OF ICE ACCRETION OVER 10 INCHES OF SNOW.

1021 AM     SNOW             5 WNW STANWOOD          48.26N 122.45W
01/19/2012  M2.0 INCH        ISLAND             WA   TRAINED SPOTTER

            2 INCHES OF SNOW OVER LAST 2 HOURS.

&&

DDAMICO

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:28 AM PSTWinter Storm WatchSEW35 hr
Jan 19, 3:28 AM PSTWinter Weather AdvisorySEW2 hr
Jan 19, 3:54 AM PSTGale WatchSEW17 hr
Jan 19, 5:31 AM PSTIce Storm WarningSEW8 hr
Jan 19, 10:39 AM PSTWinter Weather AdvisorySEW3 hr
Jan 19, 1:57 PM PSTWinter Weather AdvisorySEWSan Juan49 hr
Jan 19, 3:55 PM PSTFlood WatchSEWClallam, Grays Harbor, Island, Jefferson, King, Kitsap and 8 more71 hr

Nearby

Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.